Finite amplitude one-dimensional wave propagation in a thermoelastic half-space

J. Aboudi*, Y. Benveniste

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The problem of finite wave propagation in a nonlinearly thermoelastic half-space is considered. The surface of the half-space is subjected to a time-dependent thermal and normal mechanical loading. The solution is obtained by a numerical procedure, which is shown to furnish accurate results, and linear dynamic thermoelastic problems are obtained as special cases. The accuracy of the results is checked by comparison with some known analytical solutions which can be obtained in some special cases of both the linear and the nonlinear problems. In those cases where the solution contains shocks, it is shown that the numerical results satisfy the necessary jumps conditions which need to hold across such discontinuities.

Original languageEnglish
Pages (from-to)293-308
Number of pages16
JournalInternational Journal of Solids and Structures
Volume10
Issue number3
DOIs
StatePublished - Mar 1974
Externally publishedYes

Fingerprint

Dive into the research topics of 'Finite amplitude one-dimensional wave propagation in a thermoelastic half-space'. Together they form a unique fingerprint.

Cite this